Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#322713] of Henry Pfister

Papers Published

  1. Pfister, HD; Urbanke, R, Near-optimal finite-length scaling for polar codes over large alphabets, IEEE International Symposium on Information Theory - Proceedings, vol. 2016-August (August, 2016), pp. 215-219, ISBN 9781509018062 [doi]
    (last updated on 2017/12/15)

    Abstract:
    © 2016 IEEE. For any prime power q, Mori and Tanaka introduced a family of q-ary polar codes based on q by q Reed-Solomon polarization kernels. For transmission over a q-ary erasure channel, they also derived a closed-form recursion for the erasure probability of each effective channel. In this paper, we use that expression to analyze the finite-length scaling of these codes on q-ary erasure channel with erasure probability ϵ ⋯ (0, 1). Our primary result is that, for any γ > 0 and δ > 0, there is a q 0 such that, for all q ≥ q 0 , the fraction of effective channels with erasure rate at most N -γ is at least 1 - ϵ - O(N -1/2+δ ), where N = q n is the blocklength. Since the gap to the channel capacity 1 - ϵ cannot vanish faster than O(N-1/2), this establishes near-optimal finite-length scaling for this family of codes. Our approach can be seen as an extension of a similar analysis for binary polar codes by Mondelli, Hassani, and Urbanke.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320